Nevada, 2005

Lightning Strike in Nevada, June 22, 2005

June 22, 2005 · NWS VEF · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jun 22, 1:55 AM PST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 22, 1:55 AM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
255 AM PDT WED JUN 22 2005

.SYNOPSIS...MOISTURE WILL CONTINUE TO BE PUSHED NORTHWARD TODAY
BRINGING ISOLATED THUNDERSTORMS TO AREAS OF SOUTHERN NEVADA AND
NORTHWEST ARIZONA. A TROUGH OF LOW PRESSURE IS EXPECTED TO APPROACH
THE COAST THURSDAY AND BRING A DRIER SOUTHWEST FLOW INTO THE AREA.
TEMPERATURES ARE EXPECTED TO COOL A COUPLE OF DEGREES BY THE END OF
THE WEEK.
&&

.SHORT TERM...MID LEVEL MOISTURE CONTINUES TO STREAM NORTH THIS
MORNING WITH SEVERAL THUNDERSTORMS HAVING DEVELOPED OVER THE PAST
HOUR JUST NORTH OF LAUGHLIN. SURFACE DEWPOINTS HAVE BEEN SLOWLY
RISING THIS MORNING AND MUCH OF CENTRAL AND WESTERN ARIZONA HAVE
READINGS IN THE MID 40S...WHICH IS UP ABOUT 10 DEGREES FROM LAST
NIGHT. MODELS ARE SHOWING NEARLY THE SAME INSTABILITY PARAMETERS AS
YESTERDAY...BUT THE MAIN DIFFERENCE IS THE INCREASE IN LOW AND MID
LEVEL MOISTURE TODAY. BELIEVE THAT THUNDERSTORM COVERAGE WILL
INCREASE TODAY AND HAVE GONE AHEAD AND UPPED THE POPS THROUGHOUT THE
DAY. FORECASTED SOUNDINGS STILL SHOWING LCLS UP AROUND 18K FEET
WITH A STRONG INVERTED V...SO GUSTY WINDS WILL BE THE MAIN CONCERN.
LOOKS LIKE WINDY CONDITIONS WILL ONCE AGAIN OCCUR OVER THE WESTERN
PORTIONS OF THE CWA AS THE UPPER LOW IS STILL HOLDING IS PRESENCE.
THE INITIAL LOW OFF THE WEST COAST IS EXPECTED TO WEAKEN AND SHIFT
NORTHEAST TONIGHT ONLY TO BE REPLACED BY ANOTHER LOW. THIS LOW WILL
BRING A DRIER SOUTHWEST FLOW BACK TO THE ENTIRE CWA BY THURSDAY
WHICH SHOULD PUSH THE MID LEVEL MOISTURE EAST. ONLY LOOKING FOR A
SLIGHT CHANCE OF THUNDERSTORMS OVER MOHAVE COUNTY ON THURSDAY. THE
NAM IS SHOWING SOME MID LEVEL MOISTURE WORKING INTO THE SIERRA
FRIDAY AFTERNOON WITH SOME MODERATE INSTABILITY...WHILE THE GFS IS
KEEPING THINGS DRY. PER COORDINATION WITH SURROUNDING OFFICES...WILL
GO AHEAD AND PUT 10 POPS INTO THE FORECAST...BUT NO MENTION IN THE
ZONE AS OF YET. EXPECT TEMPERATURES TO DROP SLIGHTLY TODAY WITH THE
ADDITIONAL CLOUD COVER...BUT IT DOES NOT LOOK LIKE WE WILL SEE ANY
SIGNIFICANT COOLING UNTIL THE WEEKEND.
&&

.LONG TERM....MEDIUM RANGE MODELS IN GOOD AGREEMENT FIRST DAY OF THE
EXTENDED (SATURDAY) WITH SOUTHERN ENERGY IN SPLIT FLOW MOVING INTO
CENTRAL CALIFORNIA. DID GO AHEAD A PLACE A SLIGHT CHANCE OF
THUNDERSTORMS ASSOCIATED WITH COLD POOL ALOFT OVER EXTREME NORTHWEST
CWA SATURDAY AFTERNOON/EVENING. GFS APPEARS TO BE THE OUTLIER
TONIGHT SUNDAY/MONDAY AS GFS DIGS AN STRONGER LOW INTO THE
SOUTHERN GREAT BASIN EARLY NEXT WEEK. NONE OF THE OTHER MODELS AT
THIS TIME SHOWING THAT INTENSE OF A SYSTEM. CONSENSUS FROM OTHER
MODELS IS TO MAINTAIN A BROAD TROUGH OVER THE WEST WITH HEIGHTS SOME
60 METERS HIGHER THAN GFS. DID GO NEARLY 5 DEGREES WARMER THAN MEX
SUNDAY THROUGH TUESDAY.
&&

.FIRE WEATHER...RED FLAG CRITERIA WILL ONCE AGAIN BE MEET OVER
NORTHWEST PARTS OF ZONE 456 (ESMERALDA/SOUTHERN AND CENTRAL NYE
COUNTIES) TODAY. RED FLAG WARNING WILL BE FROM NOON UNTIL 8 PM. MID
LEVEL MOISTURE HAS CONTINUED TO STREAM INTO SOUTHERN NEVADA TONIGHT.
ISOLATED THUNDERSTORMS WILL OCCUR IN CLARK AND LINCOLN COUNTIES
TODAY. AT THE SAME TIME SURFACE DEWPOINTS HAVE RISEN SLIGHTLY.
THUNDERSTORMS THAT DO DEVELOP WILL BE DRY AND HAVE THE POTENTIAL OF
CREATING STRONG MICROBURST WINDS. COVERAGE OF STORMS MAY NOT MEET
DRY LIGHTNING CRITERIA BUT WITH THE POTENTIAL OF STRONG SURFACE
WINDS I WILL ISSUE A RED FLAG WARNING FOR DRY LIGHTNING FOR CLARK
AND LINCOLN COUNTIES AS WELL.
&&

.AVIATION...ISOLATED THUNDERSTORMS MOVING NORTH WILL IMPACT THE
MORMON MESA AND PEACH SPRINGS CORRIDOR THROUGH 14Z. ISOLATED
THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON IMPACTING THE MORMON
MESA AND PEACH SPRINGS CORRIDORS UNTIL 06Z THIS EVENING.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING FROM NOON PDT UNTIL 8 PM PDT WEDNESDAY
      FOR FIRE NORTHWEST ZONE 456.
      RED FLAG WARNING TODAY CLARK AND LINCOLN COUNTIES OF ZONE 456
      FOR DRY LIGHTNING.
.AZ...NONE.
.CA...NONE.
&&

GORELOW/PIERCE
Hazardous weather outlook, Jun 21, 7:39 AM PST, 19 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
839 AM PDT TUE JUN 21 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-221300-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
839 AM PDT TUE JUN 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.TODAY...INSTABILITY WILL MOVE UP THE COLORADO RIVER VALLEY TODAY AS
AN UPPER LEVEL SYSTEM MOVES THROUGH. THIS WILL LEAD TO SCATTERED
THUNDERSTORMS...MAINLY OVER MOHAVE COUNTY IN ARIZONA AND CLARK AND
LINCOLN COUNTIES IN NEVADA. DUE A VERY DRY LOWER ATMOSPHERE...SOME OF
THESE STORMS MAY BE CAPABLE OF PRODUCING DRY LIGHTNING AND STRONG
GUSTY DOWNBURST WINDS. AS A RESULT...A RED FLAG WARNING HAS BEEN
ISSUED FOR SOUTHERN NEVADA FOR DRY THUNDERSTORM POTENTIAL AND GUSTY
THUNDERSTORM WINDS.

ALSO A FEW OF THE STORMS MAY BE SEVERE...MEANING THEY MAY BE CAPABLE
OF PRODUCING DOWNBURST WINDS IN EXCESS OF 58 MPH.

.WEDNESDAY THROUGH MONDAY...THUNDERSTORMS ARE FORECAST AGAIN FOR
WEDNESDAY AFTERNOON AND EVENING. AGAIN THESE STORMS MAY ALSO PRODUCE
LITTLE RAINFALL...RAISING THE POSSIBILITY FOR MORE DRY LIGHTNING AND
GUSTY THUNDERSTORM WINDS. THE REST OF THE WEEK WILL BE QUIET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Las Vegas radar (KESX), 58 km away, was scanning. The volume nearest the first event began at 11:28 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Clark

When
June 22, 3:30 AM PST
Where
Clark County, Henderson
Property damage
$500,000
Reported by
NEWSPAPER
Coordinates
36.215, -115.014 (the zone’s center; the record gives no point)

Lightning strike started a fire which burned several condominiums.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455615.